MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER REFURBISHED
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported ¿a higher patient result¿ on the g8 analyzer.The patient result of 14.7% was reported out and questioned by the provider.The laboratory sent the sample to quest diagnostics for comparison and received a result of 10.8%, which was the expected value.Quality control (qc) was within range.The customer requested service to confirm the analyzer is working as intended.Field service was dispatched for further investigation.There is no indication of any patient intervention or adverse health consequences due to the reported discrepant patient result.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by running a patient sample several times and receiving varying results from 5.2%-6.6%.The fse tried adjusting the retention time by changing the flow factor but noticed that the filter count was 1500 injections; per the operator's manual, the filter should be replaced when count reaches 400 injections.The fse replaced the line filter and reset the count.The fse adjusted the retention time to 0.59 minutes and verified the resolution by running the same patient sample five times with the same passing result.No further action required by field service.The g8 analyzer is functioning as expected.A 13 months retrospective review revealed twelve (12) occurrences of complaints related to discrepant hba1c result on eleven (11) g8 analyzers.Data assessment indicated the reported events were mostly due to operational problem and/or misinterpretation of results, maintenance problem or mechanical failure.The results were improved either by the customer rerunning affected samples, adjusting retention time where applicable, using accurate result reference or replacing failed parts.The g8 analyzer functioned as designed by alerting the operator with suspect flags when applicable.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer that requires further escalation.The g8 variant analysis mode operator¿s manual v 3.3 under chapter 5: maintenance procedures: replace the filter when the filter counter reaches 400 injections.The g8 variant analysis mode operator¿s manual v 3.3 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Storage and stability unopened and stored at 2-8°c, the tosoh hemoglobin a1c calibrator and control sets are stable until the expiration date printed on the label.After reconstitution, calibrators are stable for one week when stored at 2-8°c.Refer to the control package insert for stability data.Unopened g8 variant elution buffers hsi (s) 1, 2, and 3 are stable until the expiration date printed on the label.After opening, elution buffers are stable for three months.Store at 4-30°c.Unopened hemolysis & wash solution is stable until the expiration date printed on the label.After opening, hemolysis & wash solution is stable for three months.Store at 4-30°c.The unopened tskgel g8 variant hsi column should be stored at 4-15°c in a cool location away from direct sunlight.The column is stable until the expiration date printed on the label.Columns are warranted for 2500 injections.Specimen collection and handling collect venous whole blood specimens in vacuum collection tubes containing k2- edta or k3-edta and mix thoroughly.Specimens may be stored up to fourteen days at 2-8°c before analysis.Specimens may be stored up to twenty-four hours at room temperature (10-25ºc) before analysis.The minimum volume required for analysis directly from collection tubes is 1 ml of whole blood.Venous whole blood samples as small as 50 l may be used when appropriate sample cup and software options are selected.A review of the device history record (dhr) was conducted for serial number (b)(6) which confirmed that there were no nonconformance, failure, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The most probable cause of the reported event was due to the line filter needing replaced, cause traced to maintenance.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25190556
Report Number3005529799-2026-00006
Device Sequence Number16087790
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER REFURBISHED
Device Catalogue Number021560R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/15/2026
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown